...Health info at your doorstep

Stop Giving Codeine and Tramadol to Children – FDA Warns

Stop Giving Codeine and Tramadol to Children – FDA WarnsThe Food and Drug Administration says medications containing codeine or tramadol should not be given to children. The body also warns that these drugs could cause serious risks including difficulty in breathing and death.
The agency announced the new restrictions on the medications on Thursday April 20, 2017 in a statement that reads, ‘these medications carry serious risks, including slowed or difficult breathing and death, which appear to be a greater risk in children younger than 12 years, and should not be used in these children’.
The labels of all prescription medications containing codeine or tramadol will now restrict their use in children under 12 and recommend against their use in children between 12 and 18 years of age.
Additionally, the FDA recommends breastfeeding mothers not take these medications due to the risk of serious adverse reactions in breastfed infants. However, the FDA did not restrict over-the-counter medications containing codeine, such as flu and cold medications or cough syrups, which are available without a prescription.
Dailytrust

Comment Here

Leave a Reply

Your email address will not be published.